Alert archive / Ohio / Special Weather Statements in 2017
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Jan 10, 2017, 10:21 PM EST for 10 counties in Ohio. It was in force for 54 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 10, 2017, 10:21 PM EST (03:21 UTC)
- Expired
- Jan 10, 2017, 11:15 PM EST
- In force
- 54 min
- Issued by
- NWS Cleveland, OH
Counties Ashland County, OH, Cuyahoga County, OH, Geauga County, OH, Holmes County, OH, Knox County, OH, Medina County, OH, Portage County, OH, Stark County, OH, Summit County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 55 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 10, 10:30 PM EST | NON-TSTM WND GST 59 | Wooster, OH | |
| Jan 10, 11:13 PM EST | NON-TSTM WND GST 57 | Hayesville, OH | |
| Jan 10, 11:21 PM EST | NON-TSTM WND GST 58 | 10 Sw Cleveland, OH | CLEVELAND HOPKINS AIRPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 3.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 550 m²/s²
- 0-3 km storm-relative helicity
- 585 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
811
WWUS81 KCLE 110321
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
1021 PM EST TUE JAN 10 2017
OHZ011>013-020>022-030>032-038-047-110415-
Knox-Summit-Ashland-Portage-Wayne-Geauga-Holmes-Stark-Medina-
Cuyahoga-Lake-
1021 PM EST TUE JAN 10 2017
...A LINE OF gusty SHOWERS with wind gusts over 60 mph WILL AFFECT
LAKE...SUMMIT...HOLMES... GEAUGA... PORTAGE...CUYAHOGA...
MEDINA...WAYNE...KNOX...STARK AND ASHLAND COUNTIES through 11 pm...
At 1017 PM EST, radar indicated gusty showers near the I-71
corridor. The showers were moving southeast at 55 mph.
Wind gusts of 60 to 70 mph are possible with these showers. Trees
and power lines will be downed. A high wind warning remains in
effect. Strong winds are likely to persist in some areas into
the early morning hours.
Locations impacted include...
Cleveland, Akron, Canton, Lorain, Medina, Wooster, Ashland,
Painesville, Ashtabula, Mount Vernon, Willowick, Ravenna, Chardon,
Millersburg, Geneva-On-The-Lake, Parma, Lakewood, Cuyahoga Falls,
Euclid and Mentor.
LAT...LON 4028 8275 4036 8264 4055 8264 4056 8233
4099 8242 4099 8243 4106 8218 4114 8217
4128 8188 4135 8188 4146 8218 4143 8234
4159 8162 4196 8065 4182 8100 4073 8109
4063 8167 4044 8167 4045 8218 4024 8220
TIME...MOT...LOC 0317Z 298DEG 49KT 4187 8153 4024 8271
$$
KosarikWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jan 10, 6:40 PM EST, 3 hours 41 minutes earlier.
Area forecast discussion, Jan 10, 6:40 PM EST, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
640 PM EST Tue Jan 10 2017
.SYNOPSIS...
Low pressure over Wisconsin will deepen as it crosses the Upper
Great Lakes. The area of low pressure will approach Hudson Bay
early Wednesday morning. A cold front will move across the area
tonight but will stall near the Ohio River Valley early Wednesday.
This boundary will then wobble across the region later in the week
with several waves of low pressure tracking along it.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Winds will be the main story tonight as deepening low pressure
moves across the upper Great Lakes. 925mb winds of 60 to 70 knots
will move across the region. Unless we can get some stronger
convective showers we believe that only 60 to 70 percent of these
speeds will reach the surface. So that will give us winds speeds
that top out in the 50 to 55 mph range. However we are slightly
concerned that the downsloping southeasterly winds over NW PA
could cause some stronger gusts this evening. Since we are not
seeing any stronger winds that touch warning criteria across
Illinois to Indiana we have decided to hold off on any wind
upgrades.
Otherwise we will see a period of rain move across the area
through the evening. A strong cold front will move across the area
through the late evening into the overnight hours with showers
ending from west to east. There will be strong pressure rises in
its wake so we will have to monitor wind gusts. If these stronger
winds materialize we may end up needing to extend the wind
advisory.
It will be warm through the evening with a continued warm
southerly wind. As the cold front passes temperatures will fall
and should bottom out in the lower 30s at most locations.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/...
Cold front will stall near or south of the Ohio River Valley
early Wednesday. This boundary will then wobble its way northward
into Wednesday night and become the track for areas of low
pressure to follow Wednesday night into Thursday night. Still a
bit of uncertainty where the heaviest swath of rainfall will be
Wednesday into Thursday but it is beginning to look like it will
be over northern Ohio into NW PA. Have QPF values of 1 to 1.25
inches possible. If this can occur it will be enough to generate
some minor flooding across the area. Area creeks and streams could
reach minor to moderate flood stages. Definitely something to look
at over the next couple days. High pressure will gradually take
control of the region on Friday with dry conditions anticipated.
Highs tomorrow will warm into the 40s areawide. Thursday looks to
be the warmest day of the short term with highs well into the 50s
at most locations. NW OH will be the exception since the frontal
boundary will likely stay south of this area. Cooler on Friday
with highs in the 20s to around 30.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
The GFS continues to show an overrunning situation setting up
Saturday afternoon into Saturday night with a high off to the
northeast causing northeastern surface winds, which would keep the
cold air in place. While the ECMWF previously showed a significantly
different solution (no precipitation), it has now come into decent
agreement with the GFS. The ECMWF is about 6 to 12 hours faster with
the onset of precipitation, but the overall outcome between the two
models is similar. Mixed precipitation is looking more likely during
this time frame, including the possibility of freezing rain. Just
maintained chance PoPs for now as we will need to see continued
agreement between the two models for more than just one run.
Significant differences between the models continue from Sunday
onward. The GFS and ECMWF stall out the front near the Ohio River
Sunday. The ECMWF washes out the front Monday as surface high
pressure builds under the influence of an upper-level ridge across
the Ohio Valley. The GFS, on the other hand, brings the front back
north through the region as a warm front on Monday with
precipitation. It then brings a surface low through the Great Lakes
Monday night. The ECMWF also eventually brings a low through the
Great Lakes, but about 24 hours later.
&&
.AVIATION /00Z Wednesday THROUGH Sunday/...
Showers will continue through the first half of the TAF period,
with gusty winds and MVFR ceilings. Line of showers in Indiana
just ahead of the cold front will push east through the terminals
from 00Z-06Z. Some lightning is being reported with this line, but
did not include TSRA in any TAFs at this time. Winds may gust as
high as 45-50 kts ahead and just behind the front, with a
diminishing trend in winds/gusts from west to east behind the
front. Winds will become westerly through the morning hours, then
back southerly towards the end of the period in advance of the
next weather system.
OUTLOOK...Non-VFR likely much of the time from Wed night through
Saturday.
&&
.MARINE...
A Gale warning remains in effect until 4 AM tonight for all of Lake
Erie. Sustained southerly winds of 35 to 40 knots are expected, and
based on winds upstream, this looks to be a good bet.
Another low will track across the Central Lakes Wednesday night
through Thursday. A Small Craft Advisory will likely be needed with
this system. Strong high pressure builds across the Great Lakes
Friday into Friday night before the next system arrives on
Saturday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...High Wind Warning until 4 AM EST Wednesday for OHZ012>014-089.
High Wind Warning until 2 AM EST Wednesday for OHZ010-011.
Wind Advisory until 2 AM EST Wednesday for OHZ020-021-031-038.
Wind Advisory until midnight EST tonight for OHZ017>019-
027>030-036-037-047.
Wind Advisory until 4 AM EST Wednesday for OHZ022-023-032-033.
High Wind Warning until midnight EST tonight for OHZ003-
006>009.
PA...High Wind Warning until 4 AM EST Wednesday for PAZ001-002.
Wind Advisory until 4 AM EST Wednesday for PAZ003.
MARINE...Gale Warning until 4 AM EST Wednesday for LEZ061-142>149-
162>169.
Small Craft Advisory from 4 AM to 10 AM EST Wednesday for
LEZ146>149.
&&
SYNOPSIS...Mullen
NEAR TERM...Mullen
SHORT TERM...Mullen
LONG TERM...Mottice
AVIATION...Greenawalt
MARINE...MotticeHazardous weather outlook, Jan 10, 10:02 PM EST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 1002 PM EST TUE JAN 10 2017 OHZ009>011-019>021-029>031-037-038-047-120315- ERIE-LORAIN-CUYAHOGA-HURON-MEDINA-SUMMIT-RICHLAND-ASHLAND-WAYNE- MORROW-HOLMES-KNOX- 1002 PM EST TUE JAN 10 2017 ...HIGH WIND WARNING IN EFFECT UNTIL 2 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND NORTHEAST OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY EVENING. RISES IN AREA STREAMS AND RIVERS ARE LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ017-018-027-028-036-120315- HANCOCK-SENECA-WYANDOT-CRAWFORD-MARION- 1002 PM EST TUE JAN 10 2017 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY EVENING. RISES IN AREA STREAMS AND RIVERS ARE LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ012>014-022-023-032-033-089-PAZ001>003-120315- LAKE-GEAUGA-ASHTABULA INLAND-PORTAGE-TRUMBULL-STARK-MAHONING- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD- 1002 PM EST TUE JAN 10 2017 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY EVENING. RISES IN AREA STREAMS AND RIVERS ARE LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ003-006>008-120315- LUCAS-WOOD-OTTAWA-SANDUSKY- 1002 PM EST TUE JAN 10 2017 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY EVENING. RISES IN AREA STREAMS AND RIVERS ARE LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-120315- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 1002 PM EST TUE JAN 10 2017 ...GALE WARNING IN EFFECT UNTIL 4 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jan 10, 9:40 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
940 PM EST TUE JAN 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM NON-TSTM WND GST 3 N CATAWBA ISLAND 41.63N 82.84W
01/10/2017 M61 MPH OTTAWA OH C-MAN STATION
&&
THOMPSONLocal storm report, Jan 10, 9:41 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
941 PM EST TUE JAN 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM NON-TSTM WND GST SANDUSKY 41.46N 82.71W
01/10/2017 M57 MPH ERIE OH MESONET
&&
THOMPSONLocal storm report, Jan 10, 9:43 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
943 PM EST TUE JAN 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM NON-TSTM WND GST FOSTORIA 41.16N 83.41W
01/10/2017 M57 MPH SENECA OH MESONET
&&
THOMPSONLocal storm report, Jan 10, 10:03 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1003 PM EST TUE JAN 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND GST MARION 40.58N 83.13W
01/10/2017 M60 MPH MARION OH ASOS
&&
THOMPSONLocal storm report, Jan 10, 10:05 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1005 PM EST TUE JAN 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM NON-TSTM WND GST FOSTORIA 41.16N 83.41W
01/10/2017 M60 MPH SENECA OH MESONET
&&
THOMPSONSpecial weather statement, Jan 10, 10:21 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1021 PM EST TUE JAN 10 2017
OHZ011>013-020>022-030>032-038-047-110415-
Knox-Summit-Ashland-Portage-Wayne-Geauga-Holmes-Stark-Medina-
Cuyahoga-Lake-
1021 PM EST TUE JAN 10 2017
...A LINE OF gusty SHOWERS with wind gusts over 60 mph WILL AFFECT
LAKE...SUMMIT...HOLMES... GEAUGA... PORTAGE...CUYAHOGA...
MEDINA...WAYNE...KNOX...STARK AND ASHLAND COUNTIES through 11 pm...
At 1017 PM EST, radar indicated gusty showers near the I-71
corridor. The showers were moving southeast at 55 mph.
Wind gusts of 60 to 70 mph are possible with these showers. Trees
and power lines will be downed. A high wind warning remains in
effect. Strong winds are likely to persist in some areas into
the early morning hours.
Locations impacted include...
Cleveland, Akron, Canton, Lorain, Medina, Wooster, Ashland,
Painesville, Ashtabula, Mount Vernon, Willowick, Ravenna, Chardon,
Millersburg, Geneva-On-The-Lake, Parma, Lakewood, Cuyahoga Falls,
Euclid and Mentor.
LAT...LON 4028 8275 4036 8264 4055 8264 4056 8233
4099 8242 4099 8243 4106 8218 4114 8217
4128 8188 4135 8188 4146 8218 4143 8234
4159 8162 4196 8065 4182 8100 4073 8109
4063 8167 4044 8167 4045 8218 4024 8220
TIME...MOT...LOC 0317Z 298DEG 49KT 4187 8153 4024 8271
KosarikThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 7:59 PM EST | Special Weather Statement | CLE | Hancock, Lucas, Ottawa, Sandusky, Seneca, Wood and 1 more | 2 hr |
| Jan 10, 9:07 PM EST | Severe Thunderstorm Warning | CLE | Crawford, Hancock, Marion, Morrow, Seneca, Wyandot | 38 min |
| Jan 10, 10:57 PM EST | Special Weather Statement | CLE | Ashtabula, Geauga, Mahoning, Portage, Stark, Trumbull | 63 min |
| Jan 11, 2:44 AM EST | Low Water Advisory | CLE | 4 hr | |
| Jan 11, 3:39 PM EST | Flood Watch | CLE | Ashland, Ashtabula, Cuyahoga, Geauga, Lake, Mahoning and 7 more | 26 hr |
Nearby
Special Weather Statements in Ohio, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.